Alert archive / Nebraska / Flash Flood Warnings in 1999

Flash Flood Warning 2, NWS North Platte, NE

July 19, 19994 counties in Nebraska

NWS North Platte, NE issued this flash flood warning at Jul 19, 1999, 10:52 PM CDT for 4 counties in Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 1999, 10:52 PM CDT (03:52 UTC)
Expired
Jul 20, 1999, 4:45 AM CDT
In force
6 hr
Issued by
NWS North Platte, NE
Area
Whole counties

Counties Boyd County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 139 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 3.9 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 1999-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 1999-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-298 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLBF 200352
FFWLBF
NEC015-089-103-149-200945-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1052 PM CDT MON JUL 19 1999

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOYD COUNTY IN NORTH CENTRAL NEBRASKA
  HOLT COUNTY IN NORTH CENTRAL NEBRASKA
  KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA
  ROCK COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 445 AM CDT

* AT 1045 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN NORTH OF A LINE FROM 30
  MILES SOUTHEAST OF ONEILL...TO 60 MILES SOUTH OF AINSWORTH MOVING
  SLOWLY NORTHEAST.

* WIDESPREAD THUNDERSTORM ACTIVITY WILL CONTINUE TO MOVE SLOWLY
  NORTHEAST ACROSS THE WARNING AREA THROUGH THE NIGHT. DOPPLER
  RADAR RAINFALL ESTIMATES RANGE FROM 2 TO 4 INCHES ACROSS THE
  WARNING AREA SINCE 730 PM CDT. SPOTTER REPORTS FROM AROUND THE
  AREA ALSO INDICATE 2 TO 4 INCHES OF RAIN HAD FALLEN OVER THE AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOODING. DO NOT CROSS ROADS THAT WATER IS FLOWING
ACROSS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA
OUTLETS FOR FURTHER INF ORMATION CONCERNING THIS DANGEROUS SITUATION.

JWS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:54 PM CDT, 7 hours 58 minutes earlier.

Area forecast discussion, Jul 19, 2:54 PM CDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
254 PM CDT MON JUL 19 1999

...FORECAST CHALLENGE IS THUNDERSTORM CHANCES AND HEAVY RAINFALL
POTENTIAL TONIGHT...

AT 19Z KLNX 88D SHOWED RAPIDLY DEVELOPING CONVECTION FILLING IN ALONG
BOUNDARY THAT STRETCHED FROM NW OF SNY THROUGH MHN TO OFK. THIS
APPEARS TO BE THE MAIN BOUNDARY THAT WAS PUSHED SOUTHWARD BY
CONVECTION LAST NIGHT AND IS APPARENT ON VISIBLE SATELLITE IMAGERY.
ANOTHER BOUNDARY...LIKELY CREATED BY OUTFLOW...EXTENDS FROM SURFACE
LOW NEAR GLD EAST ALONG KS/NEB BORDER INTO SE NEB AT 18Z. INITIAL
FOCUS WILL BE ON CONVECTION DEVELOPING ALONG THE FRONT IN NORTHERN
HALF OF CWFA THIS AFTERNOON WHICH WILL PERSIST THIS EVENING.

PLENTY OF MOISTURE TO FUEL STORMS WITH DEWPOINTS IN THE 60S TO AROUND
70 AND 850 MB DEWPOINTS IN THE 12 TO 14 DEG C RANGE. THINK INITIAL
TSRA THIS EVENING WILL BE FOCUSED ON THE NORTHERN BOUNDARY WITH
FURTHER DEVELOPMENT FROM NEAR SNY TO GLD AS SHORTWAVE MOVES OUT OF
WY AND CO...WHERE 88D ALREADY SHOWING SOME DEVELOPMENT. THIS SHOULD
ALSO TRIGGER TSRA ALONG CONVERGENCE BOUNDARY ALONG SOUTHERN BORDER.

PREFER NGM HANDLING OF SHORTWAVE...AS ETA THIS RUN TOO FAST AND
STRONG. NGM ALSO PERFORMED BETTER WITH SURFACE BOUNDARIES AND LOW
POSITION FROM 12 TO 18Z AND THUS FAVORED. THE SURFACE LOW WILL MOVE
INTO PANHANDLE OVERNIGHT WITH FRONT SHOWN TO LINGER FROM AXIS FROM
NEAR SNY TO OFK. LOW LEVEL JET AND SURFACE UPSLOPE WINDS WILL AID IN
SUSTAINING THUNDERSTORMS THROUGH THE NIGHT. WITH HIGHEST DEWPOINTS
IN THE NORTHEAST...CONVERGENCE ALONG FRONT...HIGH PRECIPITABLE WATER
VALUES...AND LOWEST FF GUIDANCE WILL ISSUE FLASH FLOOD WATCH FOR OVERNIGHT
FOR KEYA PAHA...BOYD...ROCK...AND HOLT COUNTIES IN MY NORTHEAST
ZONES PER COORD WITH FSD...RAP AND OAX. OVER REST OF CWFA WILL HAVE
LIKELY POPS FOR TONIGHT WITH MENTION OF HEAVY RAINFALL FOR ALL BUT
SW ZONES.

FOR TUESDAY...SHOULD SEE SOME LINGERING CONVECTION NEAR BOUNDARY
SIMILAR TO THIS MORNING IN THE EAST WITH WEAK SHORTWAVE AND OMEGA TO
IMPACT NORTH CENTRAL THROUGH 18Z. WILL HAVE LOW SCATTERED POPS AND
TEMPERATURES CLOSE TO GUIDANCE AND SLIGHTLY WARMER THAN TODAY AS
WARM FRONT SHOULD BE NORTH OF AREA. WILL HAVE SOME ISOLATED
LINGERING CONVECTION TUESDAY EVENING...BUT SHORTWAVE RIDGING SHOULD
THEN KEEP DRY CONDITIONS FOR OVERNIGHT AND WEDNESDAY. GUIDANCE
VALUES CLOSE TO PERSISTENCE AND LOOK REASONABLE. IN EXTENDED...WILL
STICK WITH DRY FORECAST AS UPPER LEVEL RIDGE DOMINATES WITH HIGHS IN
90S AND LOWS IN 60S.

.LBF...FLASH FLOOD WATCH TONIGHT NEZ006-007-009-010

SHEETS

In the hours before

Special weather statement, Jul 19, 9:31 PM CDT, 1 hour 21 minutes before
NEZ004-022>024-035-056>058-200325-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
930 PM CDT (830 PM MDT) MON JUL 19 1999

...SEVERE THUNDERSTORM WATCH ALLOWED TO EXPIRE AT 800 PM MDT...

SEVERE THUNDERSTORM WATCH NUMBER 560 FOR SHERIDAN...GARDEN...
DEUEL...GRANT...HOOKER...ARTHUR...KEITH...AND PERKINS COUNTY WAS
ALLOWED TO EXPIRE AT 800 PM MDT.

AT 830 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT ALL
SEVERE WEATHER HAD MOVED EAST OF THE FORMER WATCH AREA...AND NO
LONGER POSED A SEVERE WEATHER THREAT TO THE EASTERN NEBRASKA
PANHANDLE AND TO EXTREME WESTERN NEBRASKA.

HOWEVER...LOCALLY HEAVY RAIN AND GUSTY WINDS TO AROUND 35 MPH MAY
STILL OCCUR INTO THE EARLY MORNING HOURS AS WEAKER STORMS CONTINUE
TO MOVE INTO THE AREA FROM THE WEST.

WERT

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:00 PM CDTSevere Thunderstorm WarningLBFKeith65 min
Jul 19, 7:08 PM CDTTornado WarningLBFKeith62 min
Jul 19, 7:24 PM CDTSevere Thunderstorm WarningLBFCherry51 min
Jul 19, 7:33 PM CDTSevere Thunderstorm WarningLBFArthur62 min
Jul 19, 8:12 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln63 min
Jul 19, 8:25 PM CDTSevere Thunderstorm WarningLBFLoup45 min
Jul 19, 8:43 PM CDTSevere Thunderstorm WarningLBFHooker47 min
Jul 19, 8:51 PM CDTSevere Thunderstorm WarningLBFLincoln34 min
Jul 19, 9:06 PM CDTSevere Thunderstorm WarningLBFThomas64 min
Jul 19, 9:40 PM CDTSevere Thunderstorm WarningLBFCuster65 min

Nearby

Flash Flood Warnings in Nebraska, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.